Alert archive / Missouri / Frost Advisories in 2007

Frost Advisory 4, NWS Kansas City, MO

October 28, 20077 counties in Missouri

NWS Kansas City, MO issued this frost advisory at Oct 28, 2007, 1:59 PM CDT for 7 counties in Missouri. It took effect at Oct 29, 2007, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2007, 1:59 PM CDT (18:59 UTC)
In effect from
Oct 29, 2007, 3:00 AM CDT
Expired
Oct 29, 2007, 9:00 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO

Counties Bates County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Johnson County, MO, Pettis County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2197 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 281859
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
159 PM CDT SUN OCT 28 2007


MOZ039-040-044>046-053-054-290300-
/O.NEW.KEAX.FR.Y.0004.071029T0800Z-071029T1400Z/
SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...MARSHALL...FAYETTE...NEW FRANKLIN...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
159 PM CDT SUN OCT 28 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. 

LIGHT WINDS ALONG WITH CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL
INTO THE LOW TAND MIDDLE 30S ACROSS MUCH OF CENTRAL MISSOURI. AS A 
RESULT...WIDESPREAD FROST WILL BE POSSIBLE SOUTH AND EAST OF A LINE
FROM BUTLER TO MOBERLY BY THE EARLY MORNING HOURS OF MONDAY. FROST
WILL PERSIST UNTIL SHORTLY AFTER DAYBREAK BEFORE TEMPERATURES QUICKLY
WARM INTO THE LOWER 40S.

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

DUX
2 follow-up statements
000 
WWUS73 KEAX 290229
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
929 PM CDT SUN OCT 28 2007

MOZ039-040-044>046-053-054-291030-
/O.CON.KEAX.FR.Y.0004.071029T0800Z-071029T1400Z/
SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...MARSHALL...FAYETTE...NEW FRANKLIN...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
929 PM CDT SUN OCT 28 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. 

LIGHT WINDS ALONG WITH CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER TO MIDDLE 30S ACROSS MUCH OF CENTRAL MISSOURI OVERNIGHT. AS
A RESULT...WIDESPREAD FROST WILL BE POSSIBLE SOUTH AND EAST OF A LINE
FROM BUTLER TO MOBERLY. FROST WILL PERSIST UNTIL AN HOUR OR TWO
AFTER DAYBREAK AS THE MORNING SUNSHINE QUICKLY WARMS TEMPERATURES
INTO THE 40S.

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

PC
000 
WWUS73 KEAX 290919
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
419 AM CDT MON OCT 29 2007

MOZ039-040-044>046-053-054-291400-
/O.CON.KEAX.FR.Y.0004.000000T0000Z-071029T1400Z/
SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...MARSHALL...FAYETTE...NEW FRANKLIN...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
419 AM CDT MON OCT 29 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

LIGHT WINDS ALONG WITH CLEAR SKIES WILL ALLOW TEMPERATURES TO
CONTINUE TO FALL INTO THE MID 30S ACROSS MUCH OF CENTRAL MISSOURI
EARLY THIS MORNING. AS A RESULT...AREAS OF FROST WILL BE POSSIBLE
SOUTH AND EAST OF A LINE FROM BUTLER TO MOBERLY. FROST WILL PERSIST
UNTIL AN HOUR OR TWO AFTER DAYBREAK...AS THE MORNING SUNSHINE QUICKLY
WARMS TEMPERATURES INTO THE 40S.

$$

NRR

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 28, 12:09 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Oct 28, 12:09 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1209 PM CDT SUN OCT 28 2007

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

/ISSUED 415 AM CDT SUN OCT 28 2007/
TEMPERATURES DROPPED QUICKLY DURING THE EVENING HOURS...BUT HAVE
BEEN SLOW TO CONTINUE TO FALL OVER THE LAST FEW HOURS. THINK A FEW
MORE DEGREES MAY BE POSSIBLE BEFORE DAYBREAK. OTHERWISE HIGH
PRESSURE CENTER WILL CONTINUE TO DOMINATE THE NATIONS MID SECTION AS
IT MOVES SOUTHEAST THROUGH TUESDAY. RETURN FLOW WILL SPREAD ACROSS
THE REGION IN EARNEST ON TUESDAY...BRINGING SOMEWHAT GUSTY SOUTHERLY
WINDS AND SLIGHTLY WARMER HIGH TEMPERATURES IN THE UPPER 60S AND
LOWER 70S.

A SHORTWAVE WILL MOVE ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST
THE MIDDLE OF THE WEEK...SENDING A WEAK COLD FRONT ACROSS THE
REGION. NOT MUCH MOISTURE TO WORK WITH SO WILL CONTINUE THE DRY
FORECAST. THE FRONT WILL SEND HIGH TEMPERATURES BACK DOWN INTO THE
50S AND 60S FOR THE LATTER HALF OF THE WORK WEEK.

NRR

&&

.AVIATION...

FOR THE 18Z TAFS...SURFACE HIGH PRESSURE WILL CONTINUE TO SHIFT
SOUTHEAST FROM NORTHERN MISSOURI AND NORTHEAST KANSAS...RESULTING IN
SOUTHEAST WINDS GENERALLY BELOW 10 KNOTS TODAY. VFR CONDITIONS ARE
EXPECTED THROUGH THE ENTIRE TAF PERIOD...WITH A LOW PROBABILITY OF
MID-LVL CLOUD DECK MONDAY MORNING.

DUX

&&

.EAX WATCHES/WARNINGS/ADVISORIES...

MO...NONE

KS...NONE

WFO EAX
Hazardous weather outlook, Oct 28, 1:01 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT SUN OCT 28 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
101 PM CDT SUN OCT 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TEMPERATURES WILL FALL INTO THE MIDDLE AND UPPER 30S ACROSS MUCH OF THE
AREA OVERNIGHT...LEADING TO THE POTENTIAL OF PATCHY FROST ACROSS THE
AREA. THE BEST CHANCE FOR WIDESPREAD FROST WILL OCCUR SOUTH AND EAST
OF A LINE FROM BUTLER TO MOBERLY...WHERE WINDS ARE EXPECTED TO BECOME
CALM AFTER MIDNIGHT. AS A RESULT...A FROST ADVISORY WILL BE ISSUED
FOR AREAS SOUTH AND EAST OF THE AFOREMENTIONED LINE THROUGH 9 AM
MONDAY MORNING. FURTHER TO THE NORTHWEST...STRONGER SURFACE WINDS AND
WARMER TEMPERATURES WILL PUT THE BEST CHANCE OF PATCHY FOG IN
VALLEYS AND OTHER LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUX

Nearby

Frost Advisories in Missouri, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.